Evidence map›Paper›PMID 39376551›Full record

ArticleSAGE open medical case reports2024

Severe thrombocytopaenia caused by trastuzumab emtansine in a patient with breast cancer: A case report.

Kaori Nakatani, Kenji Momo, Masaoki Kin, Tadanori Sasaki, Sadako Akashi-Tanaka

Abstract readCase Reports
In one paragraph

Article in SAGE open medical case reports, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.

0numbers the graph read from it
0cells of the map it votes in
1citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

1 citing paper in PubMed.

  1. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors.

Kaori NakataniDepartment of Hospital Pharmaceutics, School of Pharmacy, Showa University, Shinagawa-ku, Tokyo, Japan.ORCID https://orcid.org/0000-0002-9973-229X
Kenji MomoDepartment of Hospital Pharmaceutics, School of Pharmacy, Showa University, Shinagawa-ku, Tokyo, Japan.
Masaoki KinDepartment of Pharmacy, Showa University Hospital, Shinagawa-ku, Tokyo, Japan.
Tadanori SasakiDepartment of Pharmacy, Showa University Hospital, Shinagawa-ku, Tokyo, Japan.
Sadako Akashi-TanakaDepartment of Surgery, Division of Brest Surgical Oncology, School of Medicine, Showa University, Shinagawa-ku, Tokyo, Japan.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

We present the case of a 48-year-old woman with human epidermal growth factor receptor 2- and hormone receptor-positive left early breast cancer who developed severe thrombocytopaenia and moderate liver dysfunction after administration of trastuzumab emtansine as an adjuvant therapy. Briefly, she experienced grade 2 subcutaneous bleeding, decreased platelet count (18,000/µL), and elevated aspartate aminotransferase/alanine aminotransferase levels (254/193 IU), resulting in admission to the emergency room. Although thrombocytopaenia is a well-known adverse event associated with trastuzumab emtansine, we observed it immediately after trastuzumab emtansine administration in our patient. Based on the literature survey, we hypothesised that trastuzumab emtansine may have affected mature platelets in our patient. In addition, moderate hepatotoxicity may be partially explained based on the pharmacological mechanisms of trastuzumab emtansine action involving microtubule disorganisation in hepatocytes via cytoskeleton-associated protein 5 on the cell surface by emtansine. We discuss the mechanism of the development of thrombocytopaenia and liver dysfunction.

Indexed as

adverse eventbreast cancerhepatotoxicityThrombocytopaeniatrastuzumab emtansine

Identifiers

PMID39376551
PMCPMC11457183

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.